Drought, Brown
- When
- February 1, 12:00 AM CST to February 28, 11:59 PM CST
- Where
- Brown forecast zone
- Reported by
- Unknown
- Coordinates
- 31.774, -99.000 (the zone’s center; the record gives no point)
The drought that has been ongoing for well over a year continues to weaken across the Big country where winter and early spring rains were sufficient to replenish some ground moisture. Further to the south across the Northern Edwards Plateau and the Northwest Hill Country, the drought continues to intensify.
Every event with a place to put it; 14 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SJT wrote it up.
The drought that has been ongoing for well over a year continues to weaken across the Big country where winter and early spring rains were sufficient to replenish some ground moisture. Further to the south across the Northern Edwards Plateau and the Northwest Hill Country, the drought continues to intensify. A few counties across the Big Country were removed from the severe drought category. Stock ponds continue to remain dry and soil moisture is well below normal. Area reservoirs continue to fall rather quickly mainly due to municipal water use.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before the first event at Jan 31, 11:17 PM CST, 43 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 1117 PM CST WED JAN 31 2007 .AVIATION... ANOTHER COLD FRONT LOCATED ACROSS NORTHWEST TEXAS AND THE TEXAS SOUTH PLAINS. THE COLD FRONT WILL MOVE SOUTH TO ALONG I-20...BEFORE STALLING OUT ON THURSDAY. ALSO...AND AN UPPER LEVEL SHORT WAVE MOVING ACROSS WEST CENTRAL TEXAS...RESULTING IN SCT SHRA OVER THE AREA. THE SCT SHRA WILL CONTINUE TONIGHT AND THURSDAY. SURFACE TEMPERATURES MAY BE COLD ENOUGH FOR SLEET AND FZRA NORTH OF I-20 BETWEEN 01/06Z AND 01/15Z. AREAS OF MVFR CIGS OF BKN020-030 ARE EXPECTED ACROSS WEST CENTRAL TEXAS AFTER 01/08Z...BECOMING WIDESPREAD MVFR CIGS OF BKN010-020 AFTER 01/14Z. 21 && .PREV DISCUSSION... /ISSUED 811 PM CST WED JAN 31 2007/ UPDATE... HAVE UPDATED POP AND WX GRIDS FOR THE OVERNIGHT PERIOD AS PRECIPITATION ASSOCIATED WITH A FAST MOVING SHORTWAVE CONTINUES TO DEVELOP TO THE WEST OF THE CWA THIS EVENING. HAVE INCREASE POPS FROM FOR CROCKETT COUNTY AND THE CONCHO VALLEY EARLY THIS EVENING...AND BUMPED THE BIG COUNTRY INTO THE LIKELY CATEGORY AS THEY WILL HAVE THE HELP OF THE SHORTWAVE AND THE COLD FRONT. THE COLD FRONT CONTINUES TO MARCH SOUTH INTO THE NORTHWESTERN PERMIAN BASIN. A SURFACE LOW TO THE WEST OF THE AREA CONTINUES TO DEEPEN AS WELL. MODEL DATA CONTINUES TO SHOW THIS FRONT STALLING AS THE SURFACE LOW DEEPENS TONIGHT...ALLOWING OUR AREA TO REMAIN RELATIVELY WARM IN SOUTHWEST OR SOUTHEAST FLOW...WITH THE EXCEPTION OF THE BIG COUNTRY WHICH WILL SEE WINDS TURN TO THE NORTHEAST AND HAVE TEMPERATURES FALLING INTO THE LOWER 30S. WILL HAVE TO KEEP A CLOSE EYE ON THE PROGRESS OF THE FRONT FOR THE POSSIBILITY OF LOWERING TEMPERATURES OVER THE CONCHO VALLEY TONIGHT. 20 PREV DISCUSSION... /ISSUED 411 PM CST WED JAN 31 2007/ SHORT TERM... COLD FRONT SOUTH OF AMARILLO AT 21Z. COLD FRONT STRENGTH STRONGER THAN GFS MODEL...WITH NORTH WINDS OF 20 TO 25 MPH ACROSS HIGHER ELEVATIONS OF THE PANHANDLE. TEMPERATURES MAY DROP TO 30-32 FOR A FEW HOURS EARLY THURSDAY MORNING IN HASKELL AND THROCKMORTON COUNTIES. WITH LIFT OVER THE FRONT AND FROM SHORTWAVE IN ARIZONA AND NEW MEXICO...MAY HAVE SOME AREAS OF SLEET...MAINLY AFTER MIDNIGHT. WILL FORGO WINTER WEATHER ADVISORY AT THIS TIME...AS UNSURE ON HOW COLD WE WILL GET. FORECAST NAM/GFS SOUNDINGS A LITTLE ON THE WARM SIDE FOR SNOW...EVEN WITH A SLIGHTLY STRONGER COLD FRONT. WILL MENTION SLEET NORTH OF INTERSTATE 20 AND FREEZING RAIN/SLEET IN HASKELL AND THROCKMORTON COUNTIES...HOWEVER... BUT NOT MENTION ACCUMULATIONS. LONG TERM... 18Z NAM12 BRINGS COLD FRONT DOWN ALONG COLORADO RIVER...FROM STERLING CITY TO BALLINGER AND RICHLAND SPRINGS ON THURSDAY 21Z...BEFORE WASHING IT OUT DURING THE EVENING. THIS MAKES TEMPERATURES A BIT TRICKY...BUT WENT JUST A LITTLE COOLER AS FRONT MAY MAKE IT SLIGHTLY FURTHER SOUTH. STRONGER COLD FRONT MOVES IN FRIDAY....MOVING INTO THE BIG COUNTRY IN THE MORNING...AND CONCHO VALLEY IN THE AFTERNOON. HIGHS FAIRLY COLD IN BIG COUNTRY...35-40 DEGREES...BUT WILL AGAIN BE PRETTY TRICKY FOR AREAS ALONG THE FRONT AND FURTHER SOUTH AT TIME OF MAX HEATING. MENTIONED A SLIGHT CHANCE OF LIGHT SNOW IN THE BIG COUNTRY FRIDAY NIGHT/SATURDAY IN THE BIG COUNTY/NORTHERN HEARTLAND...HOWEVER MOISTURE WILL BE PRETTY LOW AND WILL SEE MAINLY FLURRIES IF THEY OCCUR. DID NOT MAKE MANY CHANGES TO EARLY NEXT WEEK. GET A GLANCING BACKDOOR COLD FRONT WITH THE GFS MODEL...BUT A MORE INTRUSIVE COLD AIR INDICATED WITH THE ECMWF MODEL. TRENDED TOWARD THE COLDER ECMWF...BUT WILL LIKELY SEE COLDER TEMPERATURES IF ECMWF SOLUTIONS WINS OUT. && .PRELIMINARY POINT TEMPS/POPS... ABILENE 35 47 29 37 / 60 20 10 10 SAN ANGELO 41 56 37 49 / 50 20 10 10 JUNCTION 44 62 37 59 / 50 30 10 10 && .SJT WATCHES/WARNINGS/ADVISORIES... NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 344 PM CST WED JAN 31 2007 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-012145- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 344 PM CST WED JAN 31 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A CHANCE FOR FREEZING RAIN...SLEET AND SNOW ACROSS HASKELL AND THROCKMORTON COUNTIES TONIGHT. LIGHT ACCUMULATIONS LESS THAN AN INCH ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The national radar mosaic for the moment the first event began.
14 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2007Every state in 2007This day in weather historyWarnings in Texas, February 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 11419, 11420, 11421, 11422, 11423, 11424, 11425, 11426, 11427, 11428, 11429, 11430, 11431, 11432.